MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNITRAX V40 SLEEVE +4MM; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH UNITRAX V40 SLEEVE +4MM; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS
Catalog Number 6942-6-070
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, left hip hemiarthroplasty, direct anterior approach.It was reported that the sleeve was assembled in the unitrax head and brought to the surgeon.When the surgeon turned the construct over to implant it, the sleeve fell out.The sleeve was re-inserted into the head, and the construct was impacted on the stem.The construct would not lock.The construct was brought to the back table and another head/ sleeve construct (same catalog number, different lot number) was used and performed as expected.Surgery was completed successfully with a delay of approximately 5 minutes.Rep confirmed that no further information will be available.
 
Additional Manufacturer Narrative
N event regarding seating/locking issue involving a unitrax sleeve was reported.Conclusion: based on the provided information it has been determined that this event is associated with an off-label application.The surgical protocol for the untrax unipolar system, lit.No.Lunist 2.5m 07/01, was reviewed and noted the following: step 4: impact modular adaptor sleeve after stem implantation, impact modular adaptor sleeve (v-40,¿ c-taper, or 2-52) onto implanted stem with two or three mallet blows to the unitrax® head sleeve impactor.Step 5: impact unitrax® /reduce femur impact the unitrax® head component onto the adaptor with two or three mallet blows.Based on the event description, it was reported that the sleeve was assembled in the unitrax head and brought to the surgeon.When the surgeon turned the construct over to implant it, the sleeve fell out.The sleeve was re-inserted into the head, and the construct was impacted on the stem.This event is off label as the sleeve should have been impacted onto the stem before it was assembled to the head.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Primary procedure, left hip hemiarthroplasty, direct anterior approach.It was reported that the sleeve was assembled in the unitrax head and brought to the surgeon.When the surgeon turned the construct over to implant it, the sleeve fell out.The sleeve was re-inserted into the head and the construct was impacted on the stem.The construct would not lock.The construct was brought to the back table and another head/sleeve construct (same catalog number, different lot number) was used and performed as expected.Surgery was completed successfully with a delay of approximately 5 minutes.Rep confirmed that no further information will be available.

Brand Name
UNITRAX V40 SLEEVE +4MM
Common Device Name
HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8873366
Report Number0002249697-2019-02770
Device Sequence Number13983204
Product Code KWL
UDI-Device Identifier07613327013429
UDI-Public07613327013429
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K954077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number6942-6-070
Device Lot Number71594902
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR